Advertisement

Asymptotic behavior and regularity properties of strongly nonlinear parabolic equations

  • Maria Michaela PorzioEmail author
Article
  • 28 Downloads

Abstract

In this paper, we study a class of nonlinear parabolic problems including the p-Laplacian equation. The initial datum and the forcing term are allowed to be summable functions or Radon measures. We prove that these equations have surprising regularizing properties. Moreover, we study the behavior in time of these solutions proving that decay estimates hold true also for nonzero reaction terms. Finally, we study the autonomous case.

Keywords

Decay estimates Asymptotic behavior Regularity of solutions p-Laplacian equation Nonlinear degenerate parabolic equations Smoothing effect 

Mathematics Subject Classification

35K10 35K55 35K65 35K58 

Notes

References

  1. 1.
    Andreu, F., Mazon, J.M., Segura De Leon, S., Toledo, J.: Existence and uniqueness for a a degenerate parabolic equation with \(L^1(\Omega )\) data. Trans. Am. Math. Soc. 351, 285–306 (1999)CrossRefzbMATHGoogle Scholar
  2. 2.
    Aronson, D.G., Serrin, J.: Local behavior of solutions of quasilinear parabolic equations. Arch. Ration. Mech. Anal. 25, 81–122 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Blanchard, D., Murat, F.: Renormalized solutions of nonlinear parabolic problems with \(L^1\) data, Existence and uniqueness. Proc. R. Soc. Edimburgh Sect. A 127, 1137–1152 (1997)CrossRefzbMATHGoogle Scholar
  4. 4.
    Blanchard, D., Murat, F., Redwane, H.: Existence and uniqueness of a renormalized solution for a fairly general class of nonlinear parabolic problems. J. Differ. Equ. 177, 331–374 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Blanchard, D., Redwane, H.: Renormalized solutions for a class of nonlinear evolution problems. J. Math. Pure Appl. 77, 117–151 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Boccardo, L., Dall’Aglio, A., Gallouet, T., Orsina, L.: Existence and regularity results for nonlinear parabolic equations. Adv. Math. Sci. Appl. 9, 1017–1031 (1999)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Boccardo, L., Gallouet, T.: Nonlinear elliptic and parabolic equations involving measure data. J. Funct. Anal. 87, 149–169 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Boccardo, L., Porzio, M.M., Primo, A.: Summability and existence results for nonlinear parabolic equations. Nonlinear Anal TMA 71, 978–990 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bonforte, M., Grillo, G.: Super and ultracontractive bounds for doubly nonlinear evolution equations. Rev. Mat. Iberoamericana 22(1), 11–129 (2006)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Cipriani, F., Grillo, G.: Uniform bounds for solutions to quasilinear parabolic equations. J. Differ. Equ. 177, 209–234 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dall’Aglio, A.: Approximated solutions of equations with \(L^1\) data. Application to the \(H\)-convergence of quasi-linear parabolic equations. Ann. Mat. Pura Appl. 170, 207–240 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Di Benedetto, E.: Degenerate Parabolic Equations. Springer, New York (1993)CrossRefGoogle Scholar
  13. 13.
    Di Benedetto, E., Herrero, M.A.: On the Cauchy problem and initial traces for a degenerate parabolic equation. Trans. AMS 314, 187–224 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Herrero, M.A., Vazquez, J.L.: Asymptotic behaviour of the solutions of a strongly nonlinear parabolic problem. Ann. Fac. Sci. Toulose Math. (5) 3(2), 113–127 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kalashnikov, A.S.: Cauchy’s problem in classes of increasing functions for certain quasi-linear degenerate parabolic equations of the second order. Differ. Uravneniya 9(4), 682–691 (1973)MathSciNetGoogle Scholar
  16. 16.
    Ladyženskaja, O., Solonnikov, V.A., Ural’ceva, N.N.: Linear and Quasilinear Equations of Parabolic Type. Translations of the American Mathematical Society. American Mathematical Society, Providence (1968)CrossRefGoogle Scholar
  17. 17.
    Porzio, M.M.: \(L^\infty _{loc}\)-estimates for degenerate and singular parabolic equations. Nonlinear Anal Theory Methods Appl 17(11), 1093–1107 (1991)CrossRefzbMATHGoogle Scholar
  18. 18.
    Porzio, M.M.: Existence of solutions for some “noncoercive” parabolic equations. Discrete Continuous Dyn Syst 5(3), 553–568 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Porzio, M.M.: Local regularity results for some parabolic equations. Houston J. Math. 25(4), 769–792 (1999)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Porzio, M.M.: On decay estimates. J. Evol. Equ. 9(3), 561–591 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Porzio, M.M.: Existence, uniqueness and behavior of solutions for a class of nonlinear parabolic problems. Nonlinear Anal. TMA 74, 5359–5382 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Porzio, M.M.: On uniform and decay estimates for unbounded solutions of partial differential equations. J. Differ. Equ. 259, 6960–7011 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Porzio, M.M.: Regularity and time behavior of the solutions of linear and quasilinear parabolic equations. Adv. Differ. Equ. 23(5–6), 329–372 (2018)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Porzio, M.M.: A new approach to decay estimates. Application to a nonlinear and degenerate parabolic PDE. Rend. Lincei Mat. Appl. 29, 635–659 (2018)Google Scholar
  25. 25.
    Porzio, M.M.: Quasilinear parabolic and elliptic equations with singular potentials. In: Wood, D.R., de Gier, J., Praeger, C.E., Tao, T. (eds.) 2017 MATRIX Annals. MATRIX Book Series, vol 2. Springer, Cham (2019)Google Scholar
  26. 26.
    Porzio, M.M.: Regularity and time behavior of the solutions to weak monotone parabolic equations (preprint)Google Scholar
  27. 27.
    Porzio, M.M., Pozio, M.A.: Parabolic equations with non-linear, degenerate and space-time dependent operators. J. Evol. Equ. 8, 31–70 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Prignet, A.: Existence and uniqueness of “entropy” solutions of parabolic problems with \(L^1\) data. Nonlinear Anal. TMA 28(12), 1943–1954 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Vazquez, J.L.: Smoothing and Decay Estimates for Nonlinear Diffusion Equations. Oxford University Press, Oxford (2006)CrossRefzbMATHGoogle Scholar
  30. 30.
    Veron, L.: Effects regularisants des semi-groupes non linéaires dans des espaces de Banach. Ann. Fac. Sci. Toulose Math. (5) 1(2), 171–200 (1979)CrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica “Guido Castelnuovo”Sapienza Universitá di RomaRomeItaly

Personalised recommendations